Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 635, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 4, 2001, 6:22 PM CDT for Smith County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2001, 6:22 PM CDT (23:22 UTC)
- Expired
- Sep 4, 2001, 6:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Smith County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542 WUUS54 KJAN 042325 SVRJAN MSC129-042345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 622 PM CDT TUE SEP 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 645 PM CDT * AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR RALEIGH. THIS STORM IS DRIFTING VERY SLOWLY SOUTHWARD. * THE SEVERE THUNDERSTORM WILL... BE AT RALEIGH BY 630 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:00 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Sep 4, 2:00 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT TUE SEP 4 2001 ETA/AVN IN AGREEMENT THIS FORECAST PERIOD WITH MID/UPPER LEVEL RIDGE BUILDING OVER THE CWFA...WHILE CLOSED LOW OVER TX RETROGRADES WEST. RESULTING WEAK WIND FLOW PATTERN WILL ALLOW HEATING TO SERVE AS MAIN CONVECTIVE INITIATOR BOTH WEDNESDAY AND THURSDAY. ETA SHOWING A WEAK LOW LEVEL CONVERGENCE ZONE SETTING UP FROM NW TO SE ACROSS THE CWFA WEDNESDAY AND CONTINUING INTO THURSDAY WHILE DEEPEST MOISTURE REMAINS TO THE SW OF THIS BOUNDARY. WILL GO WITH SCATTERED POPS BOTH DAYS ALL ZONES...BEST OVER THE SW HALF...BUT SLIGHTLY DECREASED ON THURSDAY AS DRYING ALOFT LESSENS AVAILBALE MOISTURE. SLIGHT POPS IN THE EVENINGS FOR LINGERING CONVECTION FROM THE AFTERNOON. RIDGE WILL CONTINUE TO DOMINATE THE EAST MOVING INTO THE EXTENDED WITH TROFFINESS IN THE WEST. FRONT...THAT WAS EXPECTED FOR THE LATTER PART OF THE WEEKEND...LOOKS NOW AS THOUGH IT WILL NOT MAKE IT THIS FAR SOUTH WITH THE CONTINUED AFTERNOON/EVENING CHANCE OF CONVECTION THROUGH TUE. JAN 71/88/71/89 2524 MEI 70/89/71/90 2524 .JAN... MS...NONE. LA...NONE. AR...NONE. 26
In the hours before
Special weather statement, Sep 4, 4:21 PM CDT, 2 hours 1 minute before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 PM CDT TUE SEP 04 2001 ...THUNDERSTORMS... SCATTERED...NON-SEVERE THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING OVER PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MISSISSIPPI. STORMS WILL BE MOST NUMEROUS ALONG AND SOUTH OF A BASTROP...LOUISIANA TO JACKSON TO MERIDIAN LINE. MOST SHOWERS AND STORMS SHOULD DISSIPATE BY SHORTLY AFTER SUNSET. ACTIVATION OF STORMS SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. ...FLOODING... LOCALIZED HEAVY RAINFALL WILL OCCUR TODAY FROM EAST-CENTRAL LOUISIANA...EASTWARD ACROSS SOUTHERN AND CENTRAL PORTIONS OF MISSISSIPPI. LOCALIZED 1 TO 2 INCH RAINFALL AMOUNTS ARE POSSIBLE WITH THESE STORMS...WHICH WILL CAUSE PONDING ON ROADWAYS AND POSSIBLE LOWLAND AND SMALL STREAM FLOODING. SOILS REMAIN VERY SATURATED ACROSS THIS AREA. A BROAD UPPER LOW SITUATED OVER TEXAS AND OKLAHOMA WILL CONTINUE TO REMAIN NEARLY STATIONARY THROUGH TONIGHT. WITH DEEP MOISTURE IN PLACE OVER THE REGION AND SUFFICIENT INSTABILITY...SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON WITH LOCALLY HEAVY RAINFALL POSSIBLE...MAINLY ALONG AND SOUTH OF INTERSTATE 20. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:08 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.